MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036128300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject coil prematurely detached inside the microcatheter during the procedure.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was average, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, the coil was advanced slowly and gently without applying excessive force, no torque was given where advancing the delivery wire, and no resistance was encountered inside the catheter shaft.While there are a number of potential causes for the reported event of the main coil prematurely detached/separated during use, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description
It was reported that during p-avm treatment, the subject coil was selected after three coils had already been implanted.The subject coil detached prematurely when it was being retracted into the introducer sheath to reposition the microcatheter tip during placement.The microcatheter was withdrawn from the body, the prematurely detached subject coil was pushed out, and the same microcatheter was used to access the target site again to continue embolization.The physician replaced it with a new device and continued the procedure without any clinical consequences to the patient.

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19714047
Report Number3008881809-2024-00302
Device Sequence Number8604551
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public07613327004649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Catalogue NumberM0036128300
Device Lot Number24192129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2024
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZUR CX18 COIL (NON-STRYKER)
Patient SexUnknown